How do lifestyle factors and exposure to environmental substances affect our cancer risk?
by Grits on Sun Jun 03, 2012 07:38 PM
In the big picture I am feeling pretty well but I keep having muscle twithces. I had a TT in July 2011 (Folicular and parathyroid cancer, ) RAI in September. I have had trouble getting my medications leveled off. I starte out at 150 mcg of Synthroid and now down to 100 per day. Each time I have struggled to loose weight after about 5 pounds I start feeling the symptoms of being hyper. My doctor told me to have tests again after 10 more pounds or weight loss or if I feel the symptoms. I keep having muscle twitches predominantly in my legs. When I get up in the morning, my legs feel weak, kind of shaky. I take a dose of Liothyrine 5 mcg in morning and in afternoon. Last bloodwork a month ago was T4 1.29 T3 2.9 TSH .035. Any thoughts or suggestions. I do think the muscle twitches are less annoying when I get a good excercise session in. Thanks
by dinparadise on Mon Jun 04, 2012 12:59 AM
I don't know if I would call it twitches but I've had muscle and joint issues for some time now. What you describe in the morning is exactly me. It takes me a few steps to get going and walk normally. I know muscles and joint weakness and pain is a symptom of hyper. You are more hyper than I am; 0.06. I've learned to live with it. Aleve helps a bit if it gets bad. I had a horrible bout a few months ago but it had to have been the EBR; not RAI. I walk alot and it's getting easier to walk longer distances now. I think it's just because I've gotten use to it.
by tiffhere on Mon Jun 25, 2012 08:46 PM
(Complete TT in October 2009) hey - YES, I also have been having tons of muscle problems over the past year (extreme weakness, tremors and heavy feeling in legs) along with muscle and joint pain and muslce knots/spasms, panic attacks, vertigo and brain fog. Oh and a super increase in acid refulx problems. The weakness gets to the point where sometimes I have to not take jobs (i'm a freelancer) so i can rest. However, I DO know that this craziness all started when I became severely hyper-thyroid at .03 TSH in August 2011, almost 2 years AFTER my surgery - i had to go to an ER because my heart hadn't stopped racing at over 100 beats for 3 hours! I was short of breath and shaking. Turns out, for my body at least, that hyper-state was not good. The symptoms slowly got better and I stopped having full blown panic attacks and feeling stronger as I camer closer to the .4 area. however, i also started going to Physical Therapy to help with the weakness and muscle pain which definitely helps. (i also have 2 mild disc herniations in my back so can get RX for PT, sad - i'm only 29!) I'm now moving between between .3 and .88 TSH. I feel better than in 2011, but still am freaked out by how weak i get so quickly (holding up a book to read exhausts my arm, and sometimes when i hold a spoon my hand shakes uncontrollably). weird. anyways. I think that going that hyper throid really screwed my nerves up. every speicalist i see about this (neurologist, rhuematologists, general PT, physiotrist) says how totally screwed up our bodies get from thyroid levels jumping around and how the weirdest most unexplaninable things can happen due to it. Which makes me sad to hear. No one warned me before I had the darn thing removed that i would feel terrible for years after (when when i had the cancer i felt totally awesome) Soooo to me it sounds like you are too hyper t and maybe need to take less synyhroid. I rotate between 112 and 125, every other day. But when Ichanged endros (my last 2 sucked) I was taking 175 and was too hyper. My former endro wasn't monitoring me enough and at that point i hadn't learned how to tell when i'm too low or too high, but now i know. ok sorry for this rant. The point is: listen to your body and maybe being really hyperthyroid isn't working for ya. I think post Tca we're supposed to be around .3-.4 anyways. (actually waiting for a phone call from my doctor to answer this question, because i was just concerned that my .8 level might be slightly high) hope you're feeling better!
by veggienft on Tue Jun 26, 2012 07:39 PM
Have your potassium checked.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.